Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 10, 2007, 6:39 PM MST for Cochise County, Arizona. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 6:39 PM MST (01:39 UTC)
- Expired
- Jul 10, 2007, 7:15 PM MST
- In force
- 36 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 101 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 3308 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 110139 SVRTWC AZC003-110215- /O.NEW.KTWC.SV.W.0009.070711T0139Z-070711T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 639 PM MST TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 715 PM MST * AT 632 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOWIE...OR ABOUT 18 MILES EAST OF WILLCOX...AND MOVING NORTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-10 AT MILEPOST 355. LAT...LON 3219 10980 3216 10937 3244 10951 3244 10986 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 110151 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 650 PM MST TUE JUL 10 2007 AZC003-110215- /O.CON.KTWC.SV.W.0009.000000T0000Z-070711T0215Z/ COCHISE AZ- 650 PM MST TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MST FOR NORTH CENTRAL COCHISE COUNTY... AT 645 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOWIE...OR ABOUT 18 MILES EAST OF WILLCOX...MOVING NORTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-10 AT MILEPOST 355. LAT...LON 3219 10980 3216 10937 3244 10951 3244 10986 $$
000 WWUS55 KTWC 110210 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 709 PM MST TUE JUL 10 2007 AZC003-110219- /O.EXP.KTWC.SV.W.0009.000000T0000Z-070711T0215Z/ COCHISE AZ- 709 PM MST TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL COCHISE COUNTY EXPIRES AT 715 PM MST... THE THUNDERSTORM NEAR BOWIE CONTINUED TO DECREASE IN INTENSITY. THE WARNING WILL BE ALLOWED TO EXPIRE AT 715 PM MST. LAT...LON 3219 10980 3216 10937 3244 10951 3244 10986 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:55 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 10, 1:55 PM MST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 155 PM MST TUE JUL 10 2007 .SYNOPSIS...THERE WILL BE AN INCREASE IN THUNDERSTORM ACTIVITY AS THE UPPER HIGH SHIFTS TOWARD THE FOUR CORNERS REGION AND DEEPER MOISTURE PUSHES BACK IN. A MORE SIGNIFICANT UPSWING IN THUNDERSTORM COVERAGE IS EXPECTED STARTING WEDNESDAY AND CONTINUING DURING THE LATTER PART OF THE WEEK WITH AN UNSTABLE ATMOSPHERE AND MOIST SOUTHEASTERLY FLOW. && .DISCUSSION...WATER VAPOR IMAGERY AND 12Z UPPER AIR PLOTS INDICATE THAT THE HIGH IS CENTERED OVER SOUTHERN UTAH/NORTHERN ARIZONA. MEANWHILE...A TROUGH/UPPER LOW IS OVER THE EASTERN PACIFIC WEST OF SOUTH CENTRAL CALIFORNIA. VISIBLE SATELLITE IMAGERY SHOWS PLENTY OF CLOUDINESS...MAINLY HIGH LEVEL...ACROSS MUCH OF SOUTHERN ARIZONA AND EXTENDING INTO SOUTHERN CALIFORNIA. A MESOSCALE VORTEX WHICH CAN BE SEEN IN IR AND VISIBLE IMAGERY MOVED ACROSS NORTHERN MEXICO JUST SOUTH OF THE INTERNATIONAL BORDER OVERNIGHT AND GENERATED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER EXTREME SOUTHERN COCHISE AND SANTA CRUZ COUNTIES. THIS SYSTEM IS CURRENTLY SOMEWHERE IN THE GENERAL VICINITY BETWEEN SELLS AND TUBAC...OR PERHAPS A BIT FARTHER SOUTH. THIS SYSTEM MAY ENHANCE ACTIVITY LATER ON THIS AFTERNOON AND EVENING. HOWEVER... CURRENT RADAR MOSAIC FROM AROUND THE REGION SHOWS LIGHT RETURNS OVER CENTRAL PIMA COUNTY NEAR THIS SYSTEM...BUT THE BULK OF SIGNIFICANT CONVECTION IS OVER THE HIGHER TERRAIN OF WEST CENTRAL NEW MEXICO AND EXTENDING INTO THE WHITE MOUNTAINS OF EAST CENTRAL ARIZONA. AT THIS POINT THE ACTIVITY IS ISOLATED IN NATURE...BUT EXPECT THIS TO CONTINUE TO BLOSSOM WITH THE STORMS BECOMING SCATTERED. STEERING FLOW SHOULD TAKE THE STORMS TO THE WEST OR WEST NORTHWEST. MY FORECAST LEANS MORE TOWARD THE NAM SINCE IT HAS PERFORMED BETTER THAN THE GFS DURING THE RECENT PAST. WITH THAT SAID...THE NAM IS INDICATING THAT ENERGY WILL ROTATE AROUND THE PACIFIC LOW INTO AND ALONG THE COLORADO RIVER THIS EVENING AND TOWARD THE LAS VEGAS AREA EARLY IN THE DAY ON WEDNESDAY. WITH THE GOES PRECIPITABLE WATER IMAGERY SHOWING PWS IN EXCESS OF 1.75 INCHES AND EVEN OVER 2 INCHES IN SOME PLACES...EXPECT TO SEE CONVECTION FLARE ACROSS WESTERN ARIZONA DURING THE AFTN/EVENING AND PERHAPS OVERNIGHT AS WELL. CLOSER TO HOME...MY FORECAST HAS SCATTERED STORMS FOR MY EASTERN ZONES AND ISOLATED FOR CENTRAL AND WESTERN AREAS FOR LATE THIS AFTERNOON AND THIS EVENING. BY WEDNESDAY THE NAM SHOWS A WEAKER HIGH OVER NORTHERN NEW MEXICO WITH AN INVERTED TROUGH OVER NORTHERN MEXICO SOUTH OF THE HIGH. NAM DEPICTS A LONG FETCH OF EAST TO SOUTHEAST MID LEVEL FLOW ACROSS SOUTHEAST ARIZONA AND NORTHERN CHIHUAHUA. THIS SETUP WILL ALLOW ADDITIONAL MOISTURE TO BE TRANSPORTED INTO ARIZONA ON 20-30 KNOT MID LEVEL WINDS. ACTIVITY MAY ALSO BE ENHANCED OVER COCHISE COUNTY ON WEDNESDAY AFTERNOON AND EVENING SINCE THE NAM SHOWS A DEFORMATION ZONE NEAR THIS AREA AS WELL. THURSDAY MAY BE EVEN WETTER SINCE THE INVERTED TROUGH WILL BE CLOSER AND THE DEFORMATION ZONE RIGHT OVER THE MIDDLE OF MY CWA. CURRENT POP FORECAST REFLECTS THIS NOTION WITH INCREASING POPS FOR THE NEXT COUPLE OF DAYS...BUT SUBSEQUENT SHIFTS MAY HAVE TO INCREASE POPS...ESPECIALLY ON THURSDAY IF THE NAM SOLUTION HANGS ON TO THE NOTION OF THE LOW BEING THAT CLOSE TO SOUTHERN ARIZONA. THE GFS SOLUTION SHOWS A LOW/INVERTED TROUGH...BUT MUCH FARTHER SOUTH THAN THE NAM. TIME WILL TELL. BEYOND FRIDAY I LEFT POP GRIDS AS I INHERITED THEM...WHICH IS GENERALLY CLIMO FOR MID JULY. HIGH TEMPERATURES WILL HOVER AROUND THE 100 DEGREE MARK THROUGH SEVEN DAYS FOR THE TUCSON AREA. LOWS GENERALLY UPPER 70S. && .FIRE WEATHER...HIGH PRESSURE OVER THE SOUTHWEST WILL BUILD TOWARD THE FOUR CORNERS ALLOWING SOUTHEAST FLOW ALOFT TO PULL DEEP MOISTURE INTO SOUTHEASTERN ARIZONA OVER THE NEXT FEW DAYS. INCREASED THUNDERSTORM ACTIVITY WILL RESULT WITH GUSTY AND ERRATIC WINDS POSSIBLE WITH THESE STORMS. OVERNIGHT HUMIDITY RECOVERIES WILL REMAIN GOOD THROUGH THE WEEK ALONG WITH BRIEF HEAVY RAIN. WITH DEEP MOISTURE OVER THE AREA AND PLENTY OF DAYTIME HEATING...NOCTURNAL THUNDERSTORMS ARE POSSIBLE. && .AVIATION...THUNDERSTORM ACTIVITY WILL INCREASE THROUGH THE WEEK AS DEEPER MOISTURE MOVES INTO THE AREA FROM THE SOUTHEAST. WIND GUSTS TO 45 KNOTS ARE POSSIBLE WITH THE STRONGER STORMS ALONG WITH BRIEF HEAVY RAIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .CLIMATE...MONDAY MARKED THE SECOND CONSECUTIVE DAY OF THE DAILY AVERAGE DEWPOINT BEING 54 DEGREES OR HIGHER. THE FORECAST FOR TODAY...JULY 10TH...IS FOR A DAILY AVERAGE OF 57 DEGREES. IF THAT HOLDS...THE 2007 MONSOON WILL HAVE OFFICIALLY STARTED ON JULY 8TH. THE AVERAGE START DATE IS JULY 3RD. YESTERDAY MARKED THE 27TH CONSECUTIVE DAY THAT TUCSON HAS RECORDED A HIGH TEMPERATURE OF 100 DEGREES OR GREATER. THIS CURRENTLY RANKS AS THE 9TH LONGEST STREAK ON RECORD (TIED WITH 1989 AND 1903). THE RECORD IS 39 CONSECUTIVE DAYS WHICH OCCURRED IN 2005 AND 1987. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOLLERE FIRE WEATHER/AVIATION...EVANS WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:50 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 25 min |
| Jul 11, 1:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.